Forum

changes

Hi I was wondering if anyone else has experienced how I currently feel right now. I seem to be getting alot of panicky feelings and very not with it. My legs are really pinching bad and i have very little energy which is causing high frustration as I feel I should be more like 78 instead of 48. I have had alot happan this year the worst being the death of my father in January and now every day seems long and empty along with moving house in April.

If anyone can share any helpful words I would very much appreciate it.

Kind Regards

Sylvia

Hi Sylvia, sorry to hear you’re going through such a hard time hon.

It’s true, MS and maybe particularly PPMS does not like stress!

The sad loss of your father and then moving house have both had an impact. I know when I moved three and half years ago it took me about 6 months to recover!

But it also sounds like you are depressed… feelings of panic are a sign of depression … and of course all symptoms feel worse when we are depressed.

There’s some great antidepressants out there… they really do help… and LOADS of MSers get depression.

It’s a double whammy really because this damned desease is hard to live with and we get depressed, but also the MS nibbling away in our central nervous systems affects our emotions… the actual lesions can muck about with our emotions… so two reasons why we get depressed!

Go and see your GP hon and get something for depression.

Amitriptyline is a good one to try as it also helps deal with MS pain (the main reason why many MSers are prescribed it)… but it’s a powerful antidepressant too. Give it a try!

Hope this helps hon and that you go and get something that helps.

Pat x

Hi Sylvia

You really do sound as if you’re going through a difficult patch at the moment. I think that Pat has given you the best advice and can’t really add to that but just wanted to let you know your post has been read and I feel for you. I don’t know how I’d feel if something happened to my dad. I get bad nerve pain in my legs and they can ease it with meds but an anti depressant as Pat said is also beneficial and there is no shame or stigma attached to them like there was in the past.

I hope things pick up for you, this forum has some of the nicest most supportive people that will help too. Take care.

Cath x

Hi Sylvia, I’m so sorry you are struggling so much at the moment. I think the advice Pat and Cath have given you is very sound and a trip to your Dr is the first course of action. I really just wanted to say that MS can mess up your emotions so much and an anti depressant is probably the answer. I take quite a high dose of fluoxetine…have done since about 1996… And yet I’d say the real me is really a very happy person. I recently read a very good book called “Its not all in your head” by Patricia Farrell MD…very very interesting…it explains that depression caused by MS is in fact slightly different from the normal clinical depression. Also of course it can be depressing just having MS and in your case having the traumas of moving house and your Dad dying is bound to have a big affect on you. What I’m really trying to say in rather a long winded way is that it’s not that unusual to feel like that and your not on your own…I’m sure that there are plenty of us on here that have that have suffered in a similar way , so please know that there will always be someone on here to help you. I really do hope that you’ll be feeing a lot better soon. Take care, Nina x

Hi Sylvia,

Sorry that things have been so tough for you this year, losing

someone close to you is enough to deal with, but moving as well

has made it twice as bad for you, on top of trying to deal with ms.

Feeling panicky can be a sign of depression so I would have a word

with your GP. I take a low dose amytriptline (which is an anti depressant)

but it is also given to ms patients to help with some symptoms, so you may

find it beneficial, especially at the moment.

I do hope you feel better soon, take care

Pam x

Hi Sylvia, Sorry for how awful you feel. Please take note of the sage advice you have been given. People think there is some stigma to admitting to depression but it is a genuine illness that sometimes needs medication to zap it. Like any illness. You have a lot on your plate, so take any help you can get. It will be so lovely to feel well again, won’t it? I do hope you get the right help to make you better, let us know! Teresa xx

Dear all thankyou so much for all your kind and helpful replys have been given a course of citalopram to try as i am not suited to amytrip med so fingers crossed it will help. Will post later when i have given it long enough to work meanwhile thanks once again and take care.

Kind regards

Sylvia

I’m so pleased you saw your Dr Sylvia. A very good friend of mine takes citolapram and it has helped him enormously. I hope it helps you too. Please let us know how it goes. Nina x

Hi Sylvia

I take Citalopram and it has worked for me for years now. Like all antidepressants it takes a couple of weeks to really kick in but it’s worth sticking with. All the best and please let us know how you get on.

Cath x

Thankyou very much Nina and Cath I will post again when I have given them a chance, its nice to have the kind words of support means alot, take good care.

Kind regards

Sylvia x